Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 6, NWS Hastings, NE

April 14, 2011Franklin County, Harlan County, Nebraska; Phillips County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2011, 2:16 PM CDT for Franklin County, Harlan County, Nebraska; Phillips County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2011, 2:16 PM CDT (19:16 UTC)
Expired
Apr 14, 2011, 3:00 PM CDT
In force
44 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Phillips County, KS, Franklin County, NE, Harlan County, NE

The radar

The Grand Island radar (KUEX), 81 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WUUS53 KGID 141916
SVRGID
KSC147-NEC061-083-142000-
/O.NEW.KGID.SV.W.0006.110414T1916Z-110414T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
216 PM CDT THU APR 14 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 300 PM CDT

* AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTHEAST OF PHILLIPSBURG...AND MOVING
  NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARLAN COUNTY DAM AROUND 240 PM CDT.
  REPUBLICAN CITY AND ALMA AROUND 245 PM CDT.
  HUNTLEY AROUND 255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4023 9951 4022 9908 3970 9907 3969 9934
TIME...MOT...LOC 1916Z 178DEG 32KT 3984 9927
WIND...HAIL <50MPH 1.00IN

$$
SR
2 follow-up statements
255 
WWUS53 KGID 141931
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
231 PM CDT THU APR 14 2011

KSC147-NEC061-083-142000-
/O.CON.KGID.SV.W.0006.000000T0000Z-110414T2000Z/
PHILLIPS KS-FRANKLIN NE-HARLAN NE-
231 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARLAN...SOUTHWESTERN FRANKLIN AND NORTHEASTERN PHILLIPS COUNTIES
UNTIL 300 PM CDT...

AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 8 MILES NORTHEAST OF PHILLIPSBURG...MOVING NORTH AT
35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WOODRUFF...HARLAN COUNTY DAM...NAPONEE...REPUBLICAN CITY...ALMA...
  HUNTLEY AND ORLEANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.

&&

LAT...LON 4023 9951 4022 9908 3970 9907 3969 9934
TIME...MOT...LOC 1931Z 178DEG 32KT 3987 9924
WIND...HAIL <50MPH 1.00IN

$$

EWALD
563 
WWUS53 KGID 141951
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
251 PM CDT THU APR 14 2011

KSC147-142001-
/O.CAN.KGID.SV.W.0006.000000T0000Z-110414T2000Z/
PHILLIPS KS-
251 PM CDT THU APR 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PHILLIPS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.

LAT...LON 4023 9951 4022 9908 4000 9908 4000 9942
      4001 9942
TIME...MOT...LOC 1951Z 178DEG 32KT 4005 9925

$$

NEC061-083-142000-
/O.CON.KGID.SV.W.0006.000000T0000Z-110414T2000Z/
FRANKLIN NE-HARLAN NE-
251 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARLAN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 300 PM CDT...

AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR HARLAN COUNTY DAM...OR 18 MILES NORTH OF
PHILLIPSBURG...MOVING NORTH AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARLAN COUNTY DAM...NAPONEE...REPUBLICAN CITY...ALMA...HUNTLEY AND
  ORLEANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.

&&

LAT...LON 4023 9951 4022 9908 4000 9908 4000 9942
      4001 9942
TIME...MOT...LOC 1951Z 178DEG 32KT 4005 9925
WIND...HAIL <50MPH 1.00IN

$$

EWALD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 12:26 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 14, 12:26 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1226 PM CDT THU APR 14 2011

.AVIATION...18Z KGRI TAF. MVFR CONDITIONS TO CONTINUE AT KGRI
THROUGH MUCH OF THIS AFTERNOON...WITH IFR TO LIFR CONDITIONS
EXPECTED LATER TODAY THROUGH THE END OF THE CURRENT TAF PERIOD. KUEX
INDICATES ISOLATED TO SCATTERED CONVECTION APPROACHING KGRI FROM
THE SOUTH. CONVECTION WILL REMAIN POSSIBLE AT THE TERMINAL THROUGH
THIS AFTERNOON BEFORE DIMINISHING THIS EVENING AS INSTABILITY
ACROSS THE AREA ALSO DIMINISHES. STRATUS AND RAIN ARE THEN EXPECTED TO
OVERTAKE THE AREA THIS EVENING THROUGH THE END OF THE TAF
PERIOD...WITH CEILINGS NEAR 400FT AGL CURRENTLY FORECAST. LIGHT
SNOW MAY ALSO MIX IN FRIDAY MORNING AS THE LOWER TROPOSPHERIC
COLUMN COOLS TO LEVELS NEAR OR BELOW FREEZING. CERTAINLY THE MAJOR
WEATHER STORY FOR THIS TAF PERIOD WILL BE THE LOW LEVEL WIND
FIELD. SURFACE WINDS WILL REMAIN FROM THE EAST/NORTHEAST THROUGH THE
EARLY PART OF THE TAF...WITH SURFACE WINDS TRANSITIONING TO MORE
OF A NORTHERLY DIRECTION BY THE END OF THE TAF PERIOD. THE
APPROACH OF A SURFACE LOW FROM OKLAHOMA AND KANSAS WILL PRESENT AN
INCREASING LOW LEVEL PGF. THIS INCREASING LOW LEVEL PGF WILL
PRESENT SUSTAINED SURFACE WINDS IN EXCESS OF 30KTS THROUGH MUCH OF
THE TAF PERIOD...WITH GUSTS TO NEAR 40KTS ALSO POSSIBLE AT TIMES.

&&

.PREV DISCUSSION... /ISSUED 615 AM CDT THU APR 14 2011/

DISCUSSION...RUNNING A BIT BEHIND THIS MORNING...AND WILL KEEP
THE DETAILS A BIT SHORTER THAN USUAL. NEEDLESS TO SAY...ALL FOCUS
IS ON THE MAJOR...VERTICALLY STACKED MID/UPPER LOW PRESSURE SYSTEM
PASSING THROUGH THE REGION DURING THE NEXT 24-48 HOURS.

AS OF 10Z...THE CWA IS PRECIPITATION FREE...WITH SOME ISOLATED TO
SCATTERED SHOWERS/WEAK THUNDERSTORMS FESTERING A FEW COUNTIES TO
THE EAST ACROSS SOUTHEAST NEB ALONG THE NOSE OF A FAIRLY WEAK H85
LOW LEVEL JET. TO THE WEST...THE NEAREST PCPN IS STILL WELL TO THE
WEST ACROSS EASTERN CO AND THE NEB PANHANDLE...IN THE FORM OF
LIGHT RAIN OR LIGHT SNOW. OBJECTIVE SFC ANALYSIS REVEALS NORTHEAST
BREEZES SUSTAINED GENERALLY 10-15 MPH ACROSS THE CWA...WELL TO THE
NORTHEAST OF A 1001 MB LOW CENTERED WELL TO THE SOUTHWEST NEAR
AMARILLO. WATER VAPOR SATELLITE CLEARLY DEPICTS THE STRONG H5 LOW
TAKING ON A NEGATIVE TILT AS IT SPINS INTO COLORADO...WITH A 120KT
H3 JET STREAK DIVING ALONG THE BACKSIDE OF THE SYSTEM.

IN RESPONSE TO THE INTENSE DIVERGENCE ASSOCIATED WITH THE UPPER
JET...THE H5/H7 LOW WILL STAR TO CLOSE OFF DURING THE NEXT FEW
HOURS...WITH THE 0Z/06 NAM AND 00Z GFS/ECMWF IN DECENT AGREEMENT
CENTERING THE CIRCULATION ACROSS WEST CENTRAL KS BY 00Z THIS
EVENING...AND WOBBLING TO SOUTHWEST MO BY FRIDAY EVENING.

DESPITE PLENTY OF TWEAKING...REALLY THE OVERALL STORY HASN/T
CHANGED MUCH FROM PREVIOUS FORECAST. THERE ARE ESSENTIALLY THREE-
FOLD CONCERNS...SEVERE WEATHER CHANCES THIS AFTERNOON/THIS
EVENING...A DECENT SHOT OF AT LEAST A FEW INCHES OF SLUSHY SNOW
TONIGHT/FRIDAY MAINLY NORTHWEST...AND STRONG WINDS GALORE ACROSS
NEARLY ALL OF THE OUTLOOK AREA AT SOME POINT IN THE NEXT 24-36
HOURS.

AS AN INITIAL COMMENT...ALTHOUGH WIDESPREAD RAIN IS LIKELY BY LATE
THIS AFTERNOON/EVENING...HAVE LOWERED POPS A BIT FOR THIS
MORNING...AND POSSIBLY NOT ENOUGH...AND WANT TO EMPHASIZE THAT
MOST OF THE CWA COULD EASILY STAY DRY THROUGH AT LEAST NOON AS WE
WAIT LONGER THAN ORIGINALLY THOUGHT FOR FORCING TO ARRIVE.

REGARDING SEVERE WEATHER...AM FOLLOWING THE 00Z/06Z NAM SOLUTION
CLOSELY. ALTHOUGH THINGS HAVE TRENDED SOUTH A BIT FROM 24 HOURS
AGO...THE NAM STILL DEPICTS A ROUGHLY 996 MB SURFACE LOW SETTING
UP SHOP DIRECTLY OVER OUR NORTH CENTRAL KS ZONES BY THE 00Z-03Z
TIME FRAME...ALTHOUGH SBCAPE IS PROGGED TO BE VERY
NEGLIGIBLE...AND MUCAPE ONLY REGISTERING UP TO AROUND 300 J/KG.
CERTAINLY A FAR MORE FAVORABLE SEVERE WEATHER ENVIRONMENT WILL SET
UP IN THE TRUE WARM SECTOR FROM SOUTH CENTRAL/SOUTHEAST KANSAS
SOUTHWARD...BUT IF A NARROW RIBBON OF CLEARING/DESTABILIZATION IS
ABLE TO WRAP NORTHWARD INTO NORTH CENTRAL KS...A BRIEF PERIOD OF
MINI SUPERCELL STORMS IS POSSIBLE...AND CANNOT COMPLETELY RULE OUT
AN ISOLATED BRIEF TORNADO PER THIS SOMEWHAT CLASSIC COLD CORE
SETUP. HOWEVER...GUT FEELING AT THIS POINT IS THAT THE NECESSARY
MID LEVEL DRY INTRUSION WILL ARRIVE LATE ENOUGH IN THE
AFTERNOON/EVENING THAT STORMS WILL NOT BE ABLE TO TAKE ADVANTAGE
OF MUCH INSTABILITY...AND WOULD EXPECT MORE OF A WIDESPREAD AREA
OF GENERAL SHOWERS AND THUNDERSTORMS QUICKLY SPREADING NORTH
ACROSS THE CWA...WITH SMALL HAIL BEING THE MAIN THREAT.

CERTAINLY THE MOST WIDESPREAD THREAT WITH THIS SYSTEM WILL BE THE
WIND...AND HAVE OPTED FOR A FAIRLY SIMPLE APPROACH WITH HEADLINES
FOR NOW. FIRST OFF...THE INHERITED HIGH WIND WATCH WAS PUSHED
AHEAD TO 04Z...ALTHOUGH EASTERN PARTS OF THE WATCH AREA ESPECIALLY
EAST OF HIGHWAY 281 MAY NOT SEE SUSTAINED SPEEDS AROUND 40
MPH/GUSTS TO AROUND 55-60 MPH UNTIL WELL INTO FRIDAY. THIS WAS
EXPLAINED IN THE PRODUCT TEXT AS BEST AS POSSIBLE. WESTERN AREAS
WILL SEE THESE WINDS MUCH SOONER...AND AN UPGRADE TO HIGH WIND
WARNING IS VERY POSSIBLE IN THE NEXT 12 HOURS IF MODEL TRENDS
CONTINUE. OF COURSE THE MAIN WIND EVENT IS LATE TONIGHT/TOMORROW
AS THE NAM SHOWS A CORRIDOR OF 50-60KT H85 WINDS PUSHING ACROSS AT
LEAST THE WESTERN 2/3 OF THE CWA. HOWEVER...A PRELIMINARY ADVISORY
CRITERIA EVENT IS SHAPING UP FOR MOST NEB ZONES...AND AT LEAST
WESTERN SECTIONS OF KS ZONES ALREADY BY MID TO LATE AFTERNOON TODAY.
THIS WILL OCCUR IN RESPONSE TO RAPID PRESSURE FALLS AS THE LOW
DEEPENS...WITH THESE WINDS MAINLY FROM THE EAST/NORTHEAST AT
SUSTAINED SPEEDS NEAR 30 MPH. AS A RESULT...A WIND ADVISORY PRECEDES
THE HIGH WIND WATCH FROM 21Z-04Z.

AS FOR SNOWFALL...AM AFRAID THAT WE MIGHT NOT BE PLAYING THIS UP
ENOUGH ESPECIALLY IN THE NORTHWEST. DESPITE SURFACE TEMPERATURES
FORECAST TO HOLD UP WELL INTO THE MID/UPPER 30S IN MOST
AREAS...THE INTENSE DEFORMATION FORCING TO THE NORTH OF THE
DEPARTING MID LEVEL LOW COULD RESULT IN A VERY SLUSHY...BUT QUICK
FEW INCHES OF ACCUMULATION MAINLY LATE TONIGHT INTO FRIDAY
MORNING. CONFIDENCE IN HOW EFFICIENT ANY SNOW WILL ACTUALLY
ACCUMULATE IS QUITE LOW...AND HAVE FOREGONE ANY WINTER WEATHER
HEADLINES FOR NOW. AT SOME POINT TODAY/TONIGHT A WINTER WEATHER
ADVISORY MAY PROVE NECESSARY FOR MAINLY THE
DAWSON...SHERMAN...VALLEY COUNTY AREAS...AND IF WORST COMES TO
WORST I SUPPOSE A BLIZZARD HEADLINE IS NOT OUT OF THE QUESTION FOR
FRIDAY IF ANY WET SNOW IS ABLE TO GREATLY REDUCE VISIBILITIES IN
THE STRONG WINDS.  UNFORTUNATELY...THIS MAY BE A SITUATION WHERE
WE MAY NOT KNOW UNTIL THINGS GET GOING JUST HOW THE SNOW IMPACT
WILL PLAY OUT. FOR THE VAST MAJORITY OF THE NORTHERN HALF OF THE
CWA...ANTICIPATE POTENTIAL ACCUMULATIONS TO BE NO MORE THAN 1-2
INCHES...AND THIS WILL BE A STRETCH GIVEN THE WET GROUND AND
TEMPERATURES MAINLY IN THE UPPER 30S/LOW 40S.

FINALLY...WITH MUCH OF THE CWA IN A D1 MODERATE DROUGHT PER THE
U.S. DROUGHT MONITOR...THE FORECAST TOTAL QPF OF 1-2 INCHES WILL BE
QUITE WELCOME...AND DON/T ANTICIPATE ANY FLOODING CONCERNS GIVEN
THE VERY DRY ANTECEDENT CONDITIONS.

FOR HIGH TEMPS TODAY FOLLOWED GFS LAMP/LAV QUITE CLOSELY
AGAIN...RANGING HIGHS FROM AROUND 50 FAR WEST/NORTHWEST...TO
AROUND 60 IN THE FAR EAST. DESPITE THE INSISTENCE OF MET/MAV
GUIDANCE SHOWING FRIDAY MAKING IT WELL INTO THE 40S ALL
AREAS...NUDGED DOWN HIGHS A FEW DEGREES KEEPING MOST NEBRASKA
ZONES IN THE 38-42 RANGE AT BEST...AND LOW 40S IN KS.

MADE NO CHANGES TO SATURDAY OR BEYOND WITH MORE THAN ENOUGH GOING
ON IN THE SHORT TERM.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING
     FOR NEZ039>041-046>049-060>064-072>077-082>087.

     HIGH WIND WATCH FROM 11 PM CDT THIS EVENING THROUGH FRIDAY
     EVENING FOR NEZ039>041-046>048-060>063-072>076-082>086.

KS...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING
     FOR KSZ005-017.

     HIGH WIND WATCH FROM 11 PM CDT THIS EVENING THROUGH FRIDAY
     EVENING FOR KSZ005>007-017>019.

&&

AVIATION...BRYANT
DISCUSSION...PFANNKUCH
Hazardous weather outlook, Apr 14, 5:15 AM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
515 AM CDT THU APR 14 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
515 AM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT THE
OUTLOOK AREA TODAY INTO TONIGHT. REGARDING THUNDERSTORMS...AT
LEAST ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA TODAY INTO THIS EVENING. LOCATIONS GENERALLY
SOUTHEAST OF A LINE FROM HEBRON NEBRASKA TO STOCKTON KANSAS STAND
A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON
INTO THIS EVENING...CAPABLE OF PRODUCING HAIL TO THE SIZE OF
QUARTERS...AND DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO
CANNOT BE RULED OUT ACROSS PARTS OF NORTH CENTRAL KANSAS IN THE
VICINITY OF A STRONG SURFACE LOW PRESSURE SYSTEM...ALTHOUGH THE
GREATEST RISK FOR TORNADOES SHOULD REMAIN JUST SOUTHEAST OF THE
AREA.

REGARDING WINDS...STRONG EASTERLY WINDS WILL DEVELOP THIS
AFTERNOON ACROSS MUCH OF THE AREA...WITH EVEN STRONGER NORTHWEST
WINDS DEVELOPING THIS EVENING AND TONIGHT FOR AREAS MAINLY WEST
OF HIGHWAY 281. A WIND ADVISORY AND HIGH WIND WATCH IS IN
EFFECT...AND PLEASE REFER TO THESE PRODUCTS FOR ADDITIONAL
DETAILS.

FINALLY...AS COLDER AIR RUSHES INTO THIS STORM
SYSTEM...SLUSHY SNOW ACCUMULATIONS ARE POSSIBLE LATE TONIGHT
MAINLY FOR LOCATIONS WEST OF A LINE FROM ORD NEBRASKA TO
PHILLIPSBURG KANSAS. AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE BY
SUNRISE FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ON FRIDAY...VERY STRONG NORTHWEST WINDS WILL OVERSPREAD THE
MAJORITY OF THE OUTLOOK AREA...BEFORE GRADUALLY SUBSIDING FRIDAY
NIGHT. PLEASE REFER TO THE HIGH WIND WATCH PRODUCT FOR FURTHER
DETAILS.

SLUSHY SNOW ACCUMULATION ALSO REMAINS POSSIBLE FRIDAY INTO FRIDAY
EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES FORECAST MAINLY FOR
LOCATIONS NORTH OF A LINE FROM KEARNEY TO GENEVA NEBRASKA. STORM
TOTAL SNOWFALL ACCUMULATIONS OF AROUND 3 INCHES ARE POSSIBLE MAINLY
IN THE DAWSON...SHERMAN AND VALLEY COUNTY AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS
EVENING...MAINLY FOR AREAS SOUTHEAST OF A LINE FROM HEBRON
NEBRASKA TO STOCKTON KANSAS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Special weather statement, Apr 14, 11:24 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1124 AM CDT THU APR 14 2011

NEZ074-075-084-085-141715-
ADAMS NE-FRANKLIN NE-KEARNEY NE-WEBSTER NE-
1124 AM CDT THU APR 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WEBSTER...EASTERN
FRANKLIN...SOUTHEASTERN KEARNEY AND SOUTHWESTERN ADAMS COUNTIES UNTIL
1215 PM CDT...

AT 1121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RIVERTON...OR 38 MILES NORTHEAST OF
PHILLIPSBURG...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CAMPBELL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4046 9888 4044 9860 4007 9863 4008 9885
TIME...MOT...LOC 1623Z 182DEG 27KT 4011 9875

JCB
Special weather statement, Apr 14, 1:54 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
154 PM CDT THU APR 14 2011

KSZ006-007-141930-
JEWELL KS-SMITH KS-
154 PM CDT THU APR 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEWELL AND NORTHEASTERN
SMITH COUNTIES UNTIL 230 PM CDT...

AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IONIA...OR 20 MILES NORTHWEST OF BELOIT...
MOVING NORTHWEST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ESBON...
  LEBANON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3998 9875 3999 9839 3965 9823 3960 9847
TIME...MOT...LOC 1854Z 153DEG 34KT 3970 9839

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:49 AM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more40 hr
Apr 14, 11:24 AM CDTSpecial Weather StatementGIDFranklin51 min
Apr 14, 2:21 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster39 min
Apr 14, 2:31 PM CDTSevere Thunderstorm WarningGIDNuckolls29 min
Apr 14, 2:37 PM CDTSevere Thunderstorm WarningGIDFranklin23 min
Apr 14, 2:44 PM CDTHigh Wind WarningGIDAdams, Buffalo, Clay, Dawson, Franklin, Furnas and 8 more30 hr
Apr 14, 2:58 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Franklin, Kearney, Nuckolls, Webster47 min
Apr 14, 3:05 PM CDTSpecial Weather StatementGIDThayer40 min
Apr 14, 3:24 PM CDTSpecial Weather StatementGIDBuffalo, Kearney36 min
Apr 14, 3:43 PM CDTSevere Thunderstorm WarningGIDFranklin, Nuckolls, Webster47 min
Apr 14, 4:24 PM CDTSpecial Weather StatementGIDFranklin, Harlan, Nuckolls, Thayer, Webster36 min
Apr 14, 4:41 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster49 min
Apr 14, 5:19 PM CDTSpecial Weather StatementGIDNuckolls, Thayer26 min
Apr 14, 5:28 PM CDTSpecial Weather StatementGIDWebster47 min
Apr 14, 1:54 PM CDTSpecial Weather StatementGIDJewell36 min
Apr 14, 1:57 PM CDTSevere Thunderstorm WarningGIDJewell, Smith33 min
Apr 14, 3:42 PM CDTSpecial Weather StatementGIDRooks33 min
Apr 14, 4:13 PM CDTSpecial Weather StatementGIDRooks47 min
Apr 14, 4:18 PM CDTSpecial Weather StatementGIDJewell, Smith27 min
Apr 14, 4:30 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith30 min
Apr 14, 4:56 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith24 min
Apr 14, 5:04 PM CDTSpecial Weather StatementGIDMitchell26 min
Apr 14, 5:18 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith27 min
Apr 14, 5:20 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Smith40 min
Apr 14, 5:33 PM CDTTornado WarningGIDPhillips27 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.